MAUDE Adverse Event Report: COVIDIEN NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER

COVIDIEN NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER
Catalog Number N141802
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Patient Problem/Medical Problem (2688); Device Embedded In Tissue or Plaque (3165)
Date of Event 03/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was intending to use a nitrex guidewire to treat a 210mm severely calcified cto in the right distal tibial/popliteal trunk and posterior tibial artery.Moderate tortuosity was reported and the artery diameter was 3mm.A non medtronic 7fr 23cm sheath and a 0.014 x 180cm guidewire were used in the procedure.The vessel was predilated.The ifu was followed and the device was prepped with no issues.It was reported that the tip of the guidewire detached from the wire at the target lesion when the physician tried to remove the device from the artery.The physician attempted to retrieve the detached part using a 7fr 120cm snare but could not remove it from the patient.The tip remains inside the patient at the distal posterior tibial artery.
 
Additional Manufacturer Narrative
Additional information: completion of arteriogram revealed no vascular deficit in the area of cto posterior tibial.Collateral circulation was noted satisfactory.Treatment for the condition, plavix and atorvastatin.The patient does not present symptoms related to the event.The physician is not planning to perform any more procedures to remove the tip from the tibial artery.If information is provided in the future, a supplemental report will be issued.

Brand Name
NITREX NITINOL GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8435610
Report Number2183870-2019-00136
Device Sequence Number2242332
Product Code DQX
UDI-Device Identifier00821684058114
UDI-Public00821684058114
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K040345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2021
Device Catalogue NumberN141802
Device Lot Number11057694
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer03/21/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient Weight57